Alert archive / Louisiana / Red Flag Warnings in 2022
Red Flag Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this red flag warning at Sep 26, 2022, 3:19 PM CDT for 19 parishes in Louisiana; 8 counties in Mississippi. It took effect at Sep 27, 2022, 9:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2022, 3:19 PM CDT (20:19 UTC)
- In effect from
- Sep 27, 2022, 9:00 AM CDT
- Expired
- Sep 27, 2022, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
All 27 counties
Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Livingston Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
618 WWUS84 KLIX 262019 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 319 PM CDT Mon Sep 26 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA... .The combination of low relative humidity near 25 percent and winds between 15 and 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana tomorrow. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-270430- /O.NEW.KLIX.FW.W.0003.220927T1400Z-220928T0000Z/ /O.NEW.KLIX.FW.A.0001.220928T1400Z-220929T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 319 PM CDT Mon Sep 26 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY FOR CRITICAL FIRE WEATHER FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR CRITICAL FIRE WEATHER FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... The National Weather Service in New Orleans has issued a Red Flag Warning for critical fire weather conditions, which is in effect from 9 AM to 7 PM CDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for critical fire weather conditions is in effect from Wednesday morning through Wednesday evening. * AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, St. Helena, Washington, Iberville, West Baton Rouge, East Baton Rouge, Assumption, St. James, St. John The Baptist, Upper Lafourche, St. Charles, Upper St. Bernard, Upper Terrebonne, Lower Terrebonne, Lower Lafourche, Coastal Jefferson Parish, Wilkinson, Lower Plaquemines, Amite, Lower St. Bernard, Pike, Northern Tangipahoa, Walthall, Southeast St. Tammany, Western Orleans, Pearl River, Eastern Orleans, Northern St. Tammany, Southwestern St. Tammany, Hancock, Central Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern Livingston, Southern Livingston, Western Ascension, Eastern Ascension, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines. * WINDS...Northeast 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...Approaching 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
561 WWUS84 KLIX 270307 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 1007 PM CDT Mon Sep 26 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA... .The combination of low relative humidity near 25 percent and winds between 15 and 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana tomorrow. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-271115- /O.CON.KLIX.FW.W.0003.220927T1400Z-220928T0000Z/ /O.CON.KLIX.FW.A.0001.220928T1400Z-220929T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 1007 PM CDT Mon Sep 26 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY FOR CRITICAL FIRE WEATHER FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR CRITICAL FIRE WEATHER FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... * AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, St. Helena, Washington, Iberville, West Baton Rouge, East Baton Rouge, Assumption, St. James, St. John The Baptist, Upper Lafourche, St. Charles, Upper St. Bernard, Upper Terrebonne, Lower Terrebonne, Lower Lafourche, Coastal Jefferson Parish, Wilkinson, Lower Plaquemines, Amite, Lower St. Bernard, Pike, Northern Tangipahoa, Walthall, Southeast St. Tammany, Western Orleans, Pearl River, Eastern Orleans, Northern St. Tammany, Southwestern St. Tammany, Hancock, Central Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern Livingston, Southern Livingston, Western Ascension, Eastern Ascension, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines. * WINDS...Northeast 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
697 WWUS84 KLIX 270905 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 405 AM CDT Tue Sep 27 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA... .In coordination with state fire weather officials, along with the combination of low relative humidity near 25 percent and winds between 15 and 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana tomorrow. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-271715- /O.CON.KLIX.FW.W.0003.220927T1400Z-220928T0000Z/ /O.CON.KLIX.FW.A.0001.220928T1400Z-220929T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 405 AM CDT Tue Sep 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT TUESDAY FOR CRITICAL FIRE WEATHER FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR CRITICAL FIRE WEATHER FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... * AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, St. Helena, Washington, Iberville, West Baton Rouge, East Baton Rouge, Assumption, St. James, St. John The Baptist, Upper Lafourche, St. Charles, Upper St. Bernard, Upper Terrebonne, Lower Terrebonne, Lower Lafourche, Coastal Jefferson Parish, Wilkinson, Lower Plaquemines, Amite, Lower St. Bernard, Pike, Northern Tangipahoa, Walthall, Southeast St. Tammany, Western Orleans, Pearl River, Eastern Orleans, Northern St. Tammany, Southwestern St. Tammany, Hancock, Central Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern Livingston, Southern Livingston, Western Ascension, Eastern Ascension, Upper Jefferson, Lower Jefferson, Upper Plaquemines and Central Plaquemines. * WINDS...Northeast 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
007 WWUS84 KLIX 271851 RFWLIX URGENT - FIRE WEATHER MESSAGE National Weather Service New Orleans LA 151 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING FOR CRITICAL FIRE CONDITIONS IN SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA... .In coordination with state fire weather officials, along with the combination of low relative humidity near 25 percent and winds near 20 mph with higher gusts will produce a high fire danger across portions of Mississippi and Louisiana tomorrow. LAZ034>037-039-046>048-056>060-064>071-076>090-MSZ068>071-077- 080>082-280300- /O.UPG.KLIX.FW.A.0001.220928T1400Z-220929T0000Z/ /O.NEW.KLIX.FW.W.0004.220928T1400Z-220929T0000Z/ /O.NEW.KLIX.FW.A.0002.220929T1400Z-220929T2300Z/ /O.CON.KLIX.FW.W.0003.000000T0000Z-220928T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James- St. John The Baptist-Upper Lafourche-St. Charles- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Coastal Jefferson Parish-Lower Plaquemines- Lower St. Bernard-Northern Tangipahoa-Southeast St. Tammany- Western Orleans-Eastern Orleans-Northern St. Tammany- Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa- Northern Livingston-Southern Livingston-Western Ascension- Eastern Ascension-Upper Jefferson-Lower Jefferson- Upper Plaquemines-Central Plaquemines-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- 151 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FIRE WEATHER HAZARDS FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY FOR FIRE WEATHER HAZARDS FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR POTENTIAL FIRE WEATHER HAZARDS FOR SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI... The National Weather Service in New Orleans has issued a Red Flag Warning for critical fire weather conditions, which is in effect from 9 AM to 7 PM CDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for southeast Louisiana and south Mississippi is in effect from Thursday morning through Thursday afternoon. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southeast Louisiana and South Mississippi. * WINDS...Northeast 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Sep 26, 12:58 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 26, 12:58 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1258 PM CDT Mon Sep 26 2022 ...New AVIATION...18Z TAF Package...Overall VFR conditions will continue to fairly quiet. No impacts from cigs or vsbys but winds could be a little breezy tomorrow and overnight along the south side of the lake. Other than that no real impacts expected. /CAB/ && .SHORT TERM... (Today through Tuesday) Issued at 420 AM CDT Mon Sep 26 2022 Looks like our long awaited cold front is moving southward across Mississippi and is almost to Interstate 20. There is an isolated cluster of thunderstorms near Meridian Mississippi this morning that currently looks like it will move into Alabama, but cannot rule out the potential for development into our Mississippi coastal counties around sunrise and will continue to monitor. Temperatures at 3 AM CDT away from marine influences (warm water temps), were in the upper 60s to mid 70s. The cold front will be the main player across our area over the next 36 hours, while most eyes are on recently upgraded Hurricane Ian in the Caribbean, which appears to be targeting the Florida Peninsula. It's expected to move into the southeast Gulf of Mexico on Tuesday. The only effects we'll notice on land through Tuesday may be a increase in wind speed Tuesday as the pressure gradient between high pressure to our north and northwest and Ian tightens somewhat. The front will likely move through our area during the afternoon hours today and be well off the coast Tuesday. Likely to see one final day of high temperatures in the 90s for most of the area today. Looking at forecast soundings, 925 mb temperatures on Tuesday are expect to be 5-8C cooler than this afternoon, which argues for high temperatures 10-15F cooler than Sunday. We've been running above most deterministic guidance for highs for several days, but the NBM has actually been doing pretty well with that, and haven't strayed far from it today. Dew points near 70 today will be in the 40s and lower 50s by Tuesday afternoon. We may eventually need to drop forecast highs for Tuesday another degree or two, as we're at the upper end of the deterministic numbers at present. && .LONG TERM... (Tuesday night through Sunday) Issued at 420 AM CDT Mon Sep 26 2022 Regarding Hurricane Ian...it is still forecast to remain well east of our local area and still looks unlikely that we will feel any significant direct impacts from the storm. However, as it is expected to be a large and strong storm, some indirect impacts are accounted for in the local forecast. A tight pressure gradient between surface high pressure to the north and Ian over the eastern Gulf will set up for breezy to windy conditions Wednesday and Thursday. We are currently carrying sustained winds generally in the 15 to 25 mph range, especially on the Mississippi coast, and expect gusty conditions in the afternoon as mixing brings some stronger winds down from aloft. Winds around 850mb are forecast to be around 35 mph, so we cannot rule out some gusts in that range. May end up needing a wind advisory depending on how things play out. Again, we remind everyone that while it appears unlikely that Ian will bring significant impacts to the area, it is forecast to be a large storm and some impacts can extend well outside the cone. We urge citizens in Southeast Louisiana and Coastal Mississippi to continue monitoring the forecast for changes as a westward shift could still result in some minor impacts across the local area. As noted above, the main effects over the local area will be to increase wind speeds somewhat on Wednesday and Thursday due to the pressure gradient between Ian and high pressure to the north of our area. This will also help to pull cool and dry air into the area for much of the week. That will be a refreshing change from the 90s of the last week. Any rain associated with Ian would likely be limited to extreme eastern and southern portions of the area Thursday and Friday, and that appears to be a low confidence forecast at this time. Will generally ride with the NBM high temperature forecast, but have tugged overnight lows downward somewhat, especially north of Lake Pontchartrain in the normally cooler areas where it may take the NBM a cycle or two to catch up. && .MARINE... Issued at 420 AM CDT Mon Sep 26 2022 Conditions will remain generally benign through the daytime hours today with winds 10 knots or less and seas 2 ft or less. A cold front will sweep through the coastal waters tonight and as high pressure builds in behind it, expect winds and seas to increase. Some of this will be a direct result of the front and some will be a response to the tightening pressure gradient between the high pressure behind the front and Hurricane Ian, which is forecast to be in the eastern Gulf by tomorrow. Add in swells emanating from the storm, and it's a pretty high confidence forecast of hazardous conditions across the coastal waters for the Tuesday afternoon through Friday time frame. The specific details are still a bit in question and have currently forecast winds and seas near/below 30 knots and 12-15 feet respectively based on the current forecast for Ian. But those with marine interests should keep a close eye on the forecast as these details could change. Latest forecast indicates headlines (Small Craft Advisory) probably will be needed at some point during the day Tuesday onward. The latest wind speed probabilities from NHC continue indicate less than a 20 percent chance of tropical storm conditions across extreme southeastern portions of the coastal waters. && .FIRE WEATHER... Issued at 420 AM CDT Mon Sep 26 2022 Conditions that are conducive for the spread of fires are expected on Wednesday. A dry air mass will be in place, and winds will strengthen due to a tightening pressure gradient between high pressure to the northwest and Hurricane Ian, which is forecast to be a strong hurricane over the eastern Gulf of Mexico. Currently, relative humidity is expected to drop to around 25 percent Wednesday afternoon, and it could drop even lower as some guidance continues to hint at potential for dewpoints about 2-4 degrees lower than what is currently being carried in the forecast. Winds are currently forecast to be sustained in the 15 to 25 kt range, but with afternoon mixing, expect higher gusts. Combine these factors with the fact that many areas haven't received appreciable rain in a few weeks, and it is a situation that bears monitoring. The area of greatest concern is likely to be over the Mississippi coastal counties along Interstate 10 where rainfall over the last month has been around 25 percent of normal. && .PRELIMINARY POINT TEMPS/POPS... MCB 52 79 54 78 / 0 0 0 0 BTR 57 84 58 83 / 0 0 0 0 ASD 57 84 57 82 / 0 0 0 0 MSY 66 84 64 81 / 0 0 0 0 GPT 59 84 58 82 / 0 0 0 0 PQL 58 84 60 81 / 0 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:36 PM CDT | Small Craft Advisory | LIX | 4 days | |
| Sep 26, 3:19 PM CDT | Fire Weather Watch | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more | 23 hr |
| Sep 26, 4:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Sep 26, 5:02 PM CDT | Special Weather Statement | LIX | Lafourche | 28 min |
| Sep 26, 5:48 PM CDT | Special Weather Statement | LIX | Lafourche | 42 min |
| Sep 26, 5:57 PM CDT | Special Marine Warning | LIX | 48 min | |
| Sep 26, 6:15 PM CDT | Special Marine Warning | LIX | 45 min |
Nearby
Red Flag Warnings in Louisiana, 2022Red Flag Warnings in Mississippi, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.